MAUDE Adverse Event Report: MEDTRONIC NEUROVASCULAR ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MEDTRONIC NEUROVASCULAR ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See related regulatory report 2029214-2019-00093.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of bacterial infection after onyx embolization.It was reported that the patient underwent endograph leak repair using onyx 18 and onyx 34.Approximately 70 days post-embolization, the patient presented at the hospital with a severe aortic infection caused by bacteria.The name of the bacteria was not provided, but it was reportedly a skin-transmissible microorganism.The patient underwent surgery to remove the onyx; the customer is reportedly in possession of the onyx material.The patient is reportedly doing well.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MEDTRONIC NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8307595
Report Number2029214-2019-00094
Device Sequence Number62744
Product Code MFE
UDI-Device Identifier00847536006188
UDI-Public00847536006188
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model Number105-7100-080
Device Catalogue Number105-7100-080
Device Lot NumberA642569
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR